MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123113
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240); Injury (2348)
Date of Event 11/12/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2015, the patient underwent surgery for implant of an unspecified bard/davol composix e/x.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2015, the patient underwent surgery for implant of an unspecified bard/davol composix e/x.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.As reported, the attorney alleges product is defective and that the patient experienced emotional distress.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with implant of composix e/x mesh.Per op notes, ¿two old mesh were identified on left and right side.The mesh on the left was pulled away was excised.The mesh on the right side was intact.The hernia defect was with incarcerated omentum and colon was reduced.A composix e/x mesh was placed and tacked using prolene sutures.¿ (b)(6) 2015 - patient was diagnosed with multiple recurrent incisional hernias thereby underwent open repair with partial excision of composix e/x mesh and implant of synthetic mesh.Per op notes, ¿the prior mesh was identified to be detached from the abdominal wall.The adhesions of mesh to the loops of small bowel were lysed.A portion of old mesh was excised.The hernia sacs were identified and excised.A synthetic mesh was placed and sutured.¿ (b)(6) 2016 ¿ patient had incisional hernia thereby underwent open repair with implant of unknown mesh.(b)(6) 2016 ¿ abdominal abscess drainage under ct guidance.(b)(6) 2016 - debridement of left upper quadrant abdominal wall abscess (b)(6) 2016 - exploration of abdominal wall with removal of infected mesh.(b)(6) 2017 - patient had recurrent incisional hernia thereby underwent open repair with implant of unknown mesh.(b)(6) 2017 - partial explant of exposed non-incorporated mesh.(b)(6) 2018 - patient had recurrent incisional hernia thereby underwent open repair with implant of unknown biological mesh.(b)(6) 2019 - interventional radiology guided drainage of abdominal wall abscess.(b)(6) 2019 - patient was diagnosed with chronic wounds thereby underwent open repair with removal of sutures.Per op notes, ¿the prolene sutures in the wound base was removed.The wound was packed with iodoform gauze.¿ (b)(6) 2020 - patient was diagnosed with chronic wound thereby underwent open repair with removal of remanent sutures.Per op notes, ¿the remanent sutures and the tissues were removed and sutured.The wound was packed with dressing.¿ (b)(6) 2021 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with removal of composix e/x, synthetic mesh and implant of synthetic mesh.Per op notes, ¿adhesions were lysed.The infected composix e/x mesh and synthetic mesh was excised entirely.The hernia defect was identified and repaired with synthetic mesh and sutured.¿ (b)(6) 2021 - patient was diagnosed with draining sinus wound thereby underwent open repair with wound vac placement.Per op notes, ¿the wound was explored and placement of wound vac.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2012) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9402367
Report Number1213643-2019-11604
Device Sequence Number19464155
Product Code FTL
UDI-Device Identifier00801741031168
UDI-Public(01)00801741031168(17)170328(10)HUWA1007
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2017
Device Catalogue Number0123113
Device Lot NumberHUWA1007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale